Pennsylvania, 2005Damaging Wind in Pennsylvania, July 25, 2005
July 25, 2005 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 25, 1:47 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jul 25, 1:47 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT MON JUL 25 2005
.SHORT...TONIGHT AND TUESDAY...
SVR TSRA WL BE THE CONCERN AS AFTN MCS PLOWS THRU OH TWD THE PA
LINE. THIS THREAT WL END THIS EVE...BUT HAVE MAINTAINED SLGT CHC
PCPN OVRNGT AS WARM FRONT LIFTS NWD ACRS THE AREA AGAIN. WARM AND
HUMID TUESDAY WL END IN INCRSD TSRA CHCS WITH APRCH OF CDFNT. WIND
PROFILES AGAIN INDICATE POTENTIALLY SVR.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...
POTENTIALLY SEVERE STORMS WILL CONTINUE INTO TUESDAY NIGHT AS
PREFRONTAL TROF CLEARS THE FA. FNT MOVES THRU THE FA BY WED LATE
AM...WITH HIGH PRES AND DRIER WX ACROSS AREA FOR REST OF PD.
&&
.AVIATION...
VFR CONDS NORTH OF FRONT WHICH HAS SAGGED OVR THE CWA TDA. TSRA ARE
FORMING ALNG THIS BNDRY THIS AFTN...AND MCS OVR WRN OH IS EXPECTED
TO CONT DVLG ALNG THE SAME THRU THE AFTN. FAIRLY WIDESPREAD IFR
CONDS MAY BE EXPECTED ALNG THE FRONT ALNG WITH POTENTIALLY SVR LVL
WND GUSTS. MORE OF THE SAME TMRRW AS MAIN CDFNT MOVS CLOSER TO THE
AREA.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...SEVERE THUNDERSTORM WATCH FOR MDZ001 UNTIL 8 PM MONDAY.
OH...SEVERE THUNDERSTORM WATCH FOR OHZ039>041-048>050-057>059-068-
069 UNTIL 8 PM MONDAY.
PA...SEVERE THUNDERSTORM WATCH FOR PAZ013-014-020>023-029>032 UNTIL
8 PM MONDAY.
WV...SEVERE THUNDERSTORM WATCH FOR WVZ001>004-012-021>023-041 UNTIL
8 PM MONDAY.
&&Hazardous weather outlook, Jul 25, 12:49 PM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
149 PM EDT MON JUL 25 2005
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-260908-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
149 PM EDT MON JUL 25 2005
.DAY ONE...TODAY AND TONIGHT
AS THE AFTERNOON PROGRESSES...A LINE OF THUNDERSTORMS IS EXPECTED TO
MOVE INTO EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...AND EVENTUALLY
NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.
SHOULD THIS LINE MAINTAIN STRENGTH...THEN DAMAGING WIND WILL BE
LIKELY.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT MOVING TOWARD THE AREA WILL GENERATE A SLIGHT
RISK OF SEVERE THUNDERSTORMS LATE ON TUESDAY AFTERNOON INTO TUESDAY
NIGHT. THE MAIN THREAT OF SEVERE WEATHER WILL BE FROM DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
15
In the hours before
Local storm report, Jul 25, 3:32 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
432 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG ST. CLAIRSVILLE 40.08N 80.90W
07/25/2005 BELMONT OH EMERGENCY MNGR
TREES AND POWER LINES DOWN COUNTY WIDE.
0421 PM TSTM WND DMG SARAHSVILLE 39.81N 81.47W
07/25/2005 NOBLE OH EMERGENCY MNGR
TREES AND POWER LINES DOWN. ALSO IN CALDWELL AND
FLORENCE.
&&
TPLocal storm report, Jul 25, 3:35 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
435 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG AMSTERDAM 40.47N 80.92W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
0425 PM TSTM WND DMG MOUNT PLEASANT 40.18N 80.80W
07/25/2005 JEFFERSON OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN.
&&
TPLocal storm report, Jul 25, 4:08 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG 5 S CHESTER 40.54N 80.56W
07/25/2005 HANCOCK WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0455 PM TSTM WND DMG NEW MARTINSVILLE 39.66N 80.86W
07/25/2005 WETZEL WV TRAINED SPOTTER
THUNDERSTORM WIND GUSTS TO 60 MPH.
&&
TPLocal storm report, Jul 25, 4:22 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
522 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG WELLSBURG 40.28N 80.61W
07/25/2005 BROOKE WV EMERGENCY MNGR
TREES AND POWER LINES DOWN.
0520 PM HAIL 3 SE MONONGAHELA 40.17N 79.88W
07/25/2005 1.25 INCH WASHINGTON PA TRAINED SPOTTER
&&
TPLocal storm report, Jul 25, 4:31 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
531 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 1 S MOUNDSVILLE 39.91N 80.74W
07/25/2005 MARSHALL WV EMERGENCY MNGR
TREES AND POWER LINES DOWN BIG WHEELING CREEK AREA. ALSO
IN SHERRARD, LIMESTONE AND FORKRIDGE.
0425 PM TSTM WND DMG 10 W ST. CLAIRSVILLE 40.08N 81.09W
07/25/2005 BELMONT OH NWS EMPLOYEE
NUMEROUS TREES DOWN.
&&
TPLocal storm report, Jul 25, 4:36 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
536 PM EDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG MONESSEN 40.15N 79.88W
07/25/2005 WESTMORELAND PA EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN. ALSO IN THE
HEMPFIELD AND NORTH HUNTINGTON AREAS.
&&
TPThunderstorm Wind, Fayette
- When
- July 25, 4:40 PM EST to 4:50 PM EST
- Where
- Fayette County, Perryopolis
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $80,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.083, -79.767
Numerous trees and power lines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 25 to 27, 20057 deaths · 8 events
- Flood and Damaging Winds in West Virginia, July 25, 20052 deaths · $55,000 · 54 kt wind · 28 events
- Heavy Rain in Maryland, July 25, 200532 injured · 1 event
- Tornado and Hail in Wisconsin, July 25, 2005$3.5 million · F1 · 24 events
- Lightning Strike in Pennsylvania, July 25, 20051 death · 1 event
- Tornado and Hail in Michigan, July 25 to 26, 2005$720,000 · F1 · 21 events
- Hail and Damaging Winds in Ohio, July 25, 20051 injured · $220,000 · 61 kt wind · 17 events
- Flash Flood and Hail in Wyoming, July 25, 2005$500,000 · 54 kt wind · 3 events
- Flash Flood in Colorado, July 25, 20055 injured · $80,000 · 1 event
- Damaging Winds in Kansas, July 25, 2005$250,000 · 77 kt wind · 10 events
- Marine Thunderstorm Winds in Lake Michigan, July 25 to 26, 2005$170,000 · 67 kt wind · 17 events
- Lightning Strikes in New Jersey, July 25, 2005$300,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464398.